Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS La Crosse, WI

May 24, 2012Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 24, 2012, 5:36 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2012, 5:36 PM CDT (22:36 UTC)
Expired
May 24, 2012, 6:15 PM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:15 PM CDTTSTM WND DMG4 W Longwood, WITREE DOWN ON ROAD AT RESEWOOD AVE AND COLBY FACTORY ROAD. APPROXIMATE TIME VIA RADAR. SHERRIFF REPORT RECEIVED FROM PUBLIC AT 641 PM.
May 24, 6:20 PM CDTTSTM WND DMG4 E Longwood, WITREE DOWN ON ROAD AT COUNTY P AND COUNTY N. APPROXIMATE TIME VIA RADAR. SHERIFF REPORT RECEIVED FROM PUBLIC AT 651 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:22 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS53 KARX 242236
SVRARX
WIC019-119-242315-
/O.NEW.KARX.SV.W.0042.120524T2236Z-120524T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 615 PM CDT

* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM 9 MILES
  NORTHWEST OF THORP TO THORP TO 10 MILES WEST OF GREENWOOD...MOVING
  NORTHEAST AT 60 MPH. THESE STORMS CAN PRODUCE NICKEL SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENWOOD AROUND 540 PM...
  OWEN AROUND 545 PM...
  MEDFORD AROUND 555 PM...
  ABBOTSFORD AND DORCHESTER AROUND 600 PM...
  CHELSEA AROUND 605 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
SMALL HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4512 9005 4512 9018 4504 9019 4503 9031
      4488 9031 4474 9059 4465 9091 4509 9093
      4535 9034
TIME...MOT...LOC 2236Z 228DEG 57KT 4507 9091 4493 9071
          4476 9075
WIND...HAIL 60MPH 0.88IN

$$

DTJ
1 follow-up statement
807 
WWUS53 KARX 242310
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT THU MAY 24 2012

WIC019-119-242320-
/O.EXP.KARX.SV.W.0042.000000T0000Z-120524T2315Z/
CLARK WI-TAYLOR WI-
610 PM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND NORTHERN CLARK
COUNTIES WILL EXPIRE AT 615 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD
PRODUCE SMALL HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

LAT...LON 4512 9005 4512 9018 4504 9019 4503 9031
      4488 9031 4474 9059 4465 9091 4509 9093
      4535 9034
TIME...MOT...LOC 2310Z 228DEG 57KT 4543 9034 4529 9014
          4512 9018

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 24, 3:15 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT THU MAY 24 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY
315 PM CDT THU MAY 24 2012

AT 3 PM...A SURFACE LOW WAS LOCATED NEAR DODGE CENTER MINNESOTA. A
COLD FRONT EXTENDED SOUTH NEAR THE INTERSTATE 35 CORRIDOR. MOST
UNSTABLE CAPES HAVE CLIMBED UP TO 1000 J/KG ALONG AND JUST AHEAD
OF THIS FRONT. THERE IS STILL SOME SURFACE BASED CIN /100 TO 300
J/KG / LOCATED ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THIS
IS EXPECTED TO QUICKLY DISSIPATE DURING THE NEXT TWO HOURS AND
STORMS ARE EXPECTED TO BECOME QUICKLY SURFACE BASED. EFFECTIVE
SHEAR IS GREATER THAN 70 KNOTS...THUS EXPECT ANY DISCRETE
THUNDERSTORMS TO QUICKLY BECOME SUPERCELLULAR. THE 0-1 KM SHEAR
IS GREATER THAN 30 KNOTS...0-1 KM SR HELICITY...AND SIGNIFICANT
TORNADO PARAMETERS ARE FAVORABLE FOR THE DEVELOPMENT TORNADOES
OVER SOUTHEAST MINNESOTA THROUGH 22Z AND THEN THIS SHIFTS NORTHEAST
INTO NORTH-CENTRAL WISCONSIN BY 00Z. THIS OCCURS AS THE LOW MOVES
NORTH NORTHEAST THROUGH WEST-CENTRAL AND NORTHEAST WISCONSIN. THE
SEVERE WEATHER THREAT LOOKS LIKE IT WILL SHIFT MAINLY EAST OF THE
AREA BY 01Z. TO THE SOUTH OF THIS TORNADO AREA...THERE WILL BE THE
THREAT OF SUPERCELLS TOO...BUT THE MAIN SEVERE WEATHER THREAT WILL
BE MAINLY DAMAGING STRAIGHT-LINE WINDS.

STRONG GRADIENT WINDS ARE EXPECTED TO CONTINUE ACROSS PARTS OF
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN
THROUGH 7 PM TONIGHT. WINDS WILL GUST UP TO 45 MPH AND SUSTAINED
WINDS WILL RANGE FROM 20 TO 30 MPH.

ON FRIDAY...THE NAM/WRF AND ECMWF GENERATES PRECIPITATION ACROSS
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN.
LOOKING AT THE 925 MB AND 850 MB MOISTURE TRANSPORT AND THE
LOCATION OF THE FRONT...THIS SEEMS TO BE A BIT TOO FAR NORTH. AS A
RESULT...TRENDED THE PRECIPITATION CHANCES MORE TOWARD THE GFS AND
GEM WHICH SUGGESTS THAT THE PRECIPITATION WILL BE MAINLY ACROSS
SOUTHERN IOWA AND NORTHERN ILLINOIS.

ON FRIDAY NIGHT AND SATURDAY...THE WARM FRONT WILL MOVE SLOWLY
NORTH ACROSS IOWA. THIS FRONT WILL THEN PUSH NORTH ACROSS
SOUTHEAST MINNESOTA...AND WEST-CENTRAL...CENTRAL...AND NORTH-
CENTRAL WISCONSIN ON SATURDAY NIGHT. WEAK TO OCCASIONALLY MODERATE
MOISTURE TRANSPORT MOVES NORTHWARD INTO THIS FRONT. THIS WILL
GENERATE SHOWERS AND THUNDERSTORMS. HOWEVER THE MODELS CONTINUE TO
STRUGGLE ON EXACTLY WHERE THE HEAVIEST PRECIPITATION WILL BE
LOCATED WHICH CREATES A BIT OF UNCERTAINTY. WHILE THEIR
UNCERTAINTIES ON PLACEMENT...THEY ARE IN GOOD AGREEMENT THAT THE
WARM CLOUD DEPTHS WILL CLIMB INTO THE 4 TO 4.5 KM RANGE AND THE
PRECIPITABLE WATER VALUES WILL CLIMB UP TO 1.75 INCHES. THIS WILL
MAKE ANY SHOWERS AND THUNDERSTORMS VERY EFFICIENT AT PRODUCING
HEAVY RAIN. THERE WAS SOME CONSIDERATION OF ISSUING AN ESF.
HOWEVER WITH THE DRY SOILS AND UNCERTAINTY OVER THE EXACT
PLACEMENT OF THE HEAVIEST RAIN...DECIDED NOT TO DO IT AT THIS
TIME.

ON SUNDAY...THERE MAY BE SOME LINGERING SHOWERS AND THUNDERSTORMS
ACROSS TAYLOR COUNTY DURING THE MORNING...AND THEN THESE WILL MOVE
NORTH INTO NORTH-CENTRAL WISCONSIN. SOUTH WINDS IN THE 15 TO
25 MPH RANGE WILL BRING VERY WARM AIR NORTHWARD INTO THE REGION.
TEMPERATURES WILL SOAR TO AROUND 90 ALONG AND SOUTH OF THE
INTERSTATE 94 CORRIDOR...AND INTO THE MID AND UPPER 80S ELSEWHERE.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
315 PM CDT THU MAY 24 2012

ON MEMORIAL DAY...THE MODELS CONTINUE TO SHOW THAT A STRONG WAVE
RIDGE WILL FLATTEN THE UPPER LEVEL RIDGE. EVEN THOUGH THIS IS THE
CASE...THERE ARE STILL SOME TIMING DIFFERENCES WITH THE COLD FRONT
MOVING THROUGH THE REGION. THE ECMWF IS ABOUT 6 HOURS AHEAD OF THE
GFS AT MOVING THIS FRONT THROUGH THE FORECAST AREA. THE ECMWF
MOVES IT THROUGH SOUTHWEST AND CENTRAL WISCONSIN DURING THE
MORNING. MEANWHILE THE GFS MOVES IT THROUGH WESTERN
WISCONSIN...AND PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA
DURING THE AFTERNOON. WHILE THERE ARE TIMING DIFFERENCE...BOTH
MODELS HAVE THE 0-6 KM BULK SHEAR CLIMBING INTO THE 40 TO 50 KNOT
RANGE AND THE ML CAPES INTO THE 1K TO 2K J/KG RANGE. AS A
RESULT...THERE WILL BE THE POTENTIAL FOR SOME SUPERCELL
THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. THE GFS WOULD SUGGEST
THAT THERE WILL BE THE POTENTIAL OF A FEW TORNADOES. MEANWHILE THE
ECMWF WOULD SUGGEST THAT THE TORNADO POTENTIAL WOULD BE ACROSS
SOUTHEAST IOWA AND NORTHERN ILLINOIS. PRECIPITABLE WATER VALUES
CLIMB INTO THE 1.50 TO 1.75 INCHES AHEAD OF THE FRONT. HOWEVER THE
MOISTURE TRANSPORT IS ONLY MODEST AND THE WARM CLOUD DEPTHS ARE
LESS THAN 3.5 KM...THEREFORE...ONLY EXPECTING SOME BRIEF DOWN
POURS ASSOCIATED WITH THESE STORMS.

FOR THE REMAINDER OF THE TIME PERIOD...THE MODELS SHOW THAT A
SERIES OF SHORT WAVE TROUGHS WILL BE MOVING SOUTHEAST THROUGH THE
FORECAST AREA. AS TYPICAL...THE MODELS ARE STRUGGLING WITH BOTH
THE TIMING AND PLACEMENT OF THESE SYSTEMS. DUE TO THIS...WENT
WITH THE ALL BLEND WHICH HAS 20 TO 40 PERCENT PRECIPITATION
PROBABILITIES. WITH NORTHWEST WINDS ALOFT...TEMPERATURES ARE
EXPECTED TO AVERAGE BELOW NORMAL. HIGH TEMPERATURES WILL BE MAINLY
IN THE LOWER AND MID 60S AND LOW TEMPERATURES MAINLY IN THE 40S.

&&

.AVIATION...THROUGH 18Z FRIDAY
1238 PM CDT THU MAY 24 2012

MAIN AVIATION CONCERNS IS TIMING OF SURFACE COLD FRONT AND
ASSOCIATED SHOWER AND THUNDERSTORMS DEVELOPMENT ALONG THE FRONT THIS
AFTERNOON INTO THIS EVENING. LATEST DETERMINISTIC 24.12Z MODELS SHOW
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT AROUND 19Z AND
MOVE INTO THE RST TAF SITE APPROXIMATELY OR SHORTLY AFTER 19Z AND 22Z AT
LSE. MODELS INDICATE SOME OF THE THUNDERSTORMS COULD BE SEVERE ALONG
THE FRONT...WITH THE MAIN THREAT BEING STRONG WINDS. OUT AHEAD OF
THE FRONT...THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND
MIXING OF WINDS ALOFT DOWN TO THE SURFACE WILL CREATE WINDY
CONDITIONS...ESPECIALLY AT LSE. SUSTAINED WINDS OF 20 TO 25 KNOTS
WITH GUST UP TO 38 KNOTS CAN BE EXPECTED THROUGH THIS EVENING AT
LSE. AFTER FRONTAL PASSAGE LOWER CEILINGS ARE EXPECTED AT BOTH TAF
SITES WITH CEILINGS LOWERING TO MVFR RANGE FOR A SHORT TIME. HIGH
PRESSURE BUILDS INTO THE AREA AFTER 04Z FRIDAY AND SKIES WILL CLEAR
AND WINDS WILL DIMINISH AT BOTH RST AND LSE TAF SITES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
315 PM CDT THU MAY 24 2012

WI...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ017-029-033-034-
     041>044-053>055-061.

MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ088-096.

IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ010-011-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...DTJ
Hazardous weather outlook, May 24, 12:12 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CDT THU MAY 24 2012

IAZ010-011-029-030-MNZ088-096-WIZ017-029-033-034-041>044-053>055-061-
251200-
ADAMS-ALLAMAKEE-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JACKSON-
JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WINNESHIEK-WINONA-
1212 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
FAR SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON INTO TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND INTO THE
EVENING AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. DAMAGING
THUNDERSTORM WINDS AND BRIEF HEAVY DOWNPOURS REMAIN THE MAIN
THREATS...THOUGH A TORNADO OR TWO COULD ALSO OCCUR. THE PEAK TIMING
FOR THUNDERSTORMS IS FROM 4 TO 9 PM WITH THE STORMS MOVING RAPIDLY
FROM WEST TO EAST ACROSS THE REGION.

A WIND ADVISORY IS ALSO IN EFFECT FOR THIS AFTERNOON. STRONG AND
GUSTY SOUTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS UP
TO 45 MPH ARE POSSIBLE. THESE STRONG WINDS WILL BE MORE LIKELY OVER
THE HIGHER TERRAIN AND RIDGE TOP AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC CHANCES OF THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA
FRIDAY NIGHT THROUGH MONDAY AND AGAIN ON WEDNESDAY. THERE IS THE
POTENTIAL FOR ONE OR MORE PERIODS OF SEVERE WEATHER...POSSIBLY ON
SATURDAY AND SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 AND 9 PM LATER THIS
AFTERNOON AND EARLY THIS EVENING. DUE TO EXPECTED RAPID STORM
MOVEMENT...HIGHER LEAD TIME FOR ACTIVATION OR SPOTTER PLACEMENT
MIGHT BE MORE DIFFICULT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR OR BRIEFING IS PLANNED AT THIS TIME. A WEBINAR WAS HELD
AT 11 AM THURSDAY.

IAZ008-009-018-019-MNZ079-086-087-094-095-WIZ032-251200-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WABASHA-
1212 PM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND FAR WESTERN WISCONSIN.

.DAY ONE...THIS AFTERNOON INTO TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A STRONG COLD
FRONT SWEEPS ACROSS THE AREA. DAMAGING THUNDERSTORM WINDS AND BRIEF
HEAVY DOWNPOURS ARE THE MAIN THREATS...THOUGH A TORNADO OR TWO MAY
ALSO OCCUR. STORMS SHOULD BE EAST OF THE AREA BY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC CHANCES OF THUNDERSTORMS CONTINUE ACROSS MUCH OF THE AREA
FRIDAY NIGHT THROUGH MONDAY AND AGAIN ON WEDNESDAY. THERE IS THE
POTENTIAL FOR ONE OR MORE PERIODS OF SEVERE WEATHER DURING THIS TIME
FRAME...POSSIBLY SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...BEFORE 5PM.
DUE TO EXPECTED RAPID STORM MOVEMENT...HIGHER LEAD TIME FOR
ACTIVATION OR SPOTTER PLACEMENT MIGHT BE MORE DIFFICULT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR OR BRIEFING IS PLANNED AT THIS TIME. A WEBINAR WAS HELD
AT 11 AM THURSDAY.

SHEA

In the hours before

Local storm report, May 24, 5:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GOODVIEW                44.07N 91.71W
05/24/2012                   WINONA             MN   911 CALL CENTER

            TREES DOWN IN GOODVIEW. POWER OUTAGE.

&&

DAVIS
Local storm report, May 24, 5:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 WSW GALESVILLE        44.07N 91.39W
05/24/2012  E0.75 INCH       TREMPEALEAU        WI   NWS EMPLOYEE

&&

ADAMS
Local storm report, May 24, 5:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     3 N OELWEIN             42.72N 91.91W
05/24/2012  E50 MPH          FAYETTE            IA   TRAINED SPOTTER

&&

ADAMS
Special weather statement, May 24, 5:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT THU MAY 24 2012

IAZ010-011-029-030-WIZ042-053-054-242330-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-MONROE-VERNON-WINNESHIEK-
527 PM CDT THU MAY 24 2012

...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CLAYTON...CRAWFORD...
FAYETTE...MONROE...VERNON AND WINNESHIEK COUNTIES...

AT 524 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
CATALIA TO OELWEIN...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG
THUNDERSTORMS. PEA SIZED HAIL WAS RECENTLY REPORTED IN FRANKVILLE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ARLINGTON...LANSING...MONONA...FARMERSBURG AND HARPERS FERRY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM THURSDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

04
Local storm report, May 24, 5:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 N HANNIBAL            45.26N 90.78W
05/24/2012  E1.00 INCH       TAYLOR             WI   TRAINED SPOTTER

            ALSO ESTIMATED WIND GUST OF 60 MPH

&&

TMS
Local storm report, May 24, 5:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
532 PM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     FRANKVILLE              43.18N 91.64W
05/24/2012                   WINNESHIEK         IA   TRAINED SPOTTER

            A NUMBER OF TREES DOWN IN FRANKVILLE

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:11 AM CDTWind AdvisoryARXAdams, Clark, Crawford, Grant, Jackson, Juneau and 6 more16 hr
May 24, 4:27 PM CDTSevere Thunderstorm WarningARXBuffalo33 min
May 24, 4:46 PM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, Trempealeau29 min
May 24, 5:00 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau35 min
May 24, 5:16 PM CDTSevere Thunderstorm WarningARXTaylor29 min
May 24, 5:26 PM CDTSevere Thunderstorm WarningARXClark, Jackson49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.